Alert archive / New Mexico / High Wind Warnings in 2007

High Wind Warning 3, NWS El Paso, TX

June 5, 2007

NWS El Paso, TX issued this high wind warning at Jun 5, 2007, 3:39 PM MDT. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 3:39 PM MDT (21:39 UTC)
In effect from
Jun 6, 2007, 12:00 PM MDT
Expired
Jun 6, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 052139
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
339 PM MDT TUE JUN 5 2007

...STRONG WINDS AND DRY CONDITIONS AREA WIDE ACROSS THE BORDERLAND
WEDNESDAY...

.STRONG WINDS ARE EXPECTED ACROSS FAR WEST TEXAS AND SOUTHERN NEW
MEXICO TOMORROW. A BROAD UPPER LEVEL TROUGH WILL MOVE ACROSS THE
WESTERN UNITED STATES ON WEDNESDAY. THIS LARGE SCALE FEATURE WILL TIGHTEN
PRESSURE GRADIENTS AND DIRECT A JET OF STRONG WINDS ALOFT OVER THE
REGION. IN ADDITION...A DEEP SURFACE TROUGH WILL DEVELOP TO OUR
EAST WHICH WILL FURTHER ENHANCE LOW LEVEL WIND SPEEDS. DAYTIME
HEATING WILL COMBINE THE UPPER LEVEL AND LOWER LEVEL WINDS FOR A
WINDY AFTERNOON AND EVENING.

NMZ025-060545-
/O.NEW.KEPZ.HW.W.0003.070606T1800Z-070607T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
339 PM MDT TUE JUN 5 2007

...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM TO
9 PM MDT WEDNESDAY. 

STRONG SOUTHWEST FLOW WILL PRODUCE WINDY CONDITIONS. SOUTHWEST WINDS
OF 35 TO 45 MPH WITH GUSTS UP TO 55 MPH OVER THE HIGH TERRAIN OF
THE SOUTHERN SACRAMENTO MOUNTAINS AND EAST SLOPES ARE EXPECTED. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

PERSONS SHOULD TRAVEL WITH CARE DUE TO THE POSSIBILITY OF FLYING
DEBRIS AND DOWNED TREES ACROSS ROADS. FIRE DANGER WILL BE ELEVATED
DUE TO THE DRY WINDS...SO BE FIRE WISE.

$$

NMZ022>024-030>032-TXZ055-056-060545-
/O.NEW.KEPZ.WI.Y.0010.070606T1800Z-070607T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
339 PM MDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM
MDT WEDNESDAY. 

STRONG SOUTHWEST FLOW WILL PRODUCE WINDY CONDITIONS. SOUTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. AREAS OF 
BLOWING DUST ARE LIKELY. ISOLATED AREAS WILL SEE VISIBILITY
REDUCED TO NEAR A MILE.

PERSONS SHOULD TRAVEL WITH CARE AS TREACHEROUS CONDITIONS CAN BE
EXPECTED. STRONG CROSS WINDS WILL MAKE CONTROLLING HIGH PROFILE
VEHICLE DIFFICULT. WATCH OUT FOR SUDDEN REDUCTIONS IN VISIBILITY
DUE TO BLOWING DUST. FIRE DANGER WILL BE ELEVATED DUE TO THE DRY
WINDS...SO BE FIRE WISE.


$$

BIRD
2 follow-up statements
000 
WWUS74 KEPZ 060417
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1017 PM MDT TUE JUN 5 2007

...STRONG WINDS...HOT TEMPERATURES AND DRY CONDITIONS ACROSS THE
BORDERLAND WEDNESDAY...

.STRONG WINDS ARE EXPECTED ACROSS FAR WEST TEXAS AND SOUTHERN NEW
MEXICO WEDNESDAY. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKY
MOUNTAINS WHILE A SURFACE LOW PRESSURE SYSTEM DEVELOPS OVER THE
HIGH PLAINS. THIS WEATHER PATTERN WILL GENERATE STRONG WEST TO
SOUTHWEST WINDS THROUGH SOUTHERN NEW MEXICO AND WESTERN TEXAS
WITH WIND GUSTS TO 45 MPH OVER LOWER ELEVATIONS AND GUSTS TO 55
ON THE HIGHER MOUNTAINS. THE WINDS WILL CAUSE BLOWING DUST AND
SAND WITH AREAS OF VISIBILITIES UNDER A MILE IN SOME FEW AREAS.
IN ADDITION THE COMBINATION OF HIGH WINDS...HOT TEMPERATURES AND
LOW HUMIDITIES WILL ENHANCE THE WILD FIRE DANGER.

NMZ025-061830-
/O.CON.KEPZ.HW.W.0003.070606T1800Z-070607T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1017 PM MDT TUE JUN 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
WEDNESDAY...

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 55 MPH
WILL OCCUR OVER THE HIGH TERRAIN OF THE SOUTHERN SACRAMENTO
MOUNTAINS AND EAST SLOPES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PERSONS SHOULD TRAVEL WITH CARE DUE TO THE POSSIBILITY OF FLYING
DEBRIS AND DOWNED TREES ACROSS ROADS. FIRE DANGER WILL BE
ELEVATED DUE TO THE DRY WINDS...SO BE FIRE WISE.

$$

NMZ022>024-030>032-TXZ055-056-061830-
/O.CON.KEPZ.WI.Y.0010.070606T1800Z-070607T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
1017 PM MDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
WEDNESDAY...

STRONG SOUTHWEST WINDS OF AROUND 30 MPH WITH GUSTS TO 45 MPH WILL
OCCUR DURING WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING.
THE HIGH WINDS WILL CAUSE BLOWING SAND AND DUST ACROSS THE REGION
WITH VISIBILITIES UNDER A HALF MILE IN A FEW AREAS...INCLUDING
ALONG PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND
ALSO IN THE DEMING AND LORDSBURG VICINITIES.

PERSONS SHOULD TRAVEL WITH CARE AS TREACHEROUS CONDITIONS CAN BE
EXPECTED. STRONG CROSS WINDS WILL MAKE CONTROLLING HIGH PROFILE
VEHICLE DIFFICULT. WATCH OUT FOR SUDDEN REDUCTIONS IN VISIBILITY
DUE TO BLOWING DUST. THE COMBINATION OF HIGH WINDS...HOT
TEMPERATURES AND LOW HUMIDITIES WILL BRING AN INCREASE TO THE FIRE
DANGER SO BE FIRE WISE.

$$

ROGASH
000 
WWUS74 KEPZ 062000
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 PM MDT WED JUN 6 2007

...STRONG WINDS...HOT TEMPERATURES AND DRY CONDITIONS WILL PERSIST ACROSS
THE BORDERLAND INTO THE EARLY EVENING HOURS...

.STRONG WINDS WITH GUSTS OVER 40 MPH ARE OCCURRING ACROSS FAR
WEST TEXAS AND SOUTHERN NEW MEXICO TODAY. A STRONG UPPER LEVEL
TROUGH IS MOVING ACROSS THE ROCKY MOUNTAINS AS A SURFACE LOW
PRESSURE SYSTEM DEVELOPS OVER EASTERN COLORADO AND NEW MEXICO.
THIS WEATHER PATTERN IS GENERATING STRONG WEST TO SOUTHWEST WINDS
THROUGH SOUTHERN NEW MEXICO AND WESTERN TEXAS WITH WIND GUSTS TO
45 MPH OVER LOWER ELEVATIONS AND GUSTS TO 55 ON THE HIGHER
MOUNTAINS. THE WINDS WILL CAUSE BLOWING DUST AND SAND WITH AREAS
OF VISIBILITIES UNDER A MILE IN SOME FEW AREAS. IN ADDITION THE
COMBINATION OF HIGH WINDS...HOT TEMPERATURES AND LOW HUMIDITIES
WILL ENHANCE THE WILD FIRE DANGER.

NMZ025-070300-
/O.CON.KEPZ.HW.W.0003.000000T0000Z-070607T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
200 PM MDT WED JUN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PERSONS SHOULD TRAVEL WITH CARE DUE TO THE POSSIBILITY OF FLYING
DEBRIS AND DOWNED TREES ACROSS ROADS. FIRE DANGER WILL BE
ELEVATED DUE TO THE DRY WINDS...SO BE FIRE WISE.

$$

NMZ022>024-030>032-TXZ055-056-070300-
/O.CON.KEPZ.WI.Y.0010.000000T0000Z-070607T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
200 PM MDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

PERSONS SHOULD TRAVEL WITH CARE AS DANGEROUS CONDITIONS CAN BE EXPECTED.
STRONG CROSS WINDS WILL MAKE CONTROLLING HIGH PROFILE VEHICLE
DIFFICULT. WATCH OUT FOR SUDDEN REDUCTIONS IN VISIBILITY DUE TO
BLOWING DUST. THE COMBINATION OF HIGH WINDS...HOT TEMPERATURES AND
LOW HUMIDITIES WILL BRING AN INCREASE TO THE FIRE DANGER SO BE
FIRE WISE.

$$

20 NOVLAN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jun 5, 3:18 PM MDT, 21 minutes earlier.

Area forecast discussion, Jun 5, 3:18 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
318 PM MDT TUE JUN 5 2007

.SYNOPSIS...
DEEP WESTERLY FLOW IS PUSHING MOISTURE OUT OF THE REGION AND
MOVING IN DRY AIR IN ITS PLACE. TOMORROW A BROAD UPPER LEVEL
TROUGH WILL MOVE INTO THE WESTERN UNITED STATES. THIS FEATURE WILL
INDUCE A SURFACE TROUGH TO OUR EAST RESULTING IN MUCH STRONGER
WINDS OVER THE REGION. A WIND ADVISORY WILL BE IN EFFECT FOR THE
ENTIRE AREA TOMORROW AFTERNOON. THE REST OF THE WEEK WILL CONTINUE
QUITE DRY AND WARM. FIRE DANGER ACROSS THE WESTERN MOUNTAINS AND
LOWLANDS WILL BE HIGH. AFTERNOON WINDS WILL BEGIN TO SLACKEN A
BIT BUT REMAIN BREEZY THURSDAY. FRIDAY AND SATURDAY MOISTURE
RETURNS TO THE EAST AND GIVES THE SACRAMENTO MOUNTAINS AND
HUDSPETH COUNTY SLIGHT RAIN CHANCES.

&&

.DISCUSSION...
SOME RESIDUAL MOISTURE REMAINS TRAPPED OVER THE CWFA...BUT DEEP
WESTERLY FLOW IS QUICKLY SCOURING OUT THE MOST OF IT. SOME CU
DEVELOPING OVER CENTRAL SKY ISLANDS BUT LITTLE HOPE OF ANY THING
MORE. TO THE EAST BETTER MOISTURE MAY GIVE RISE WITH HEATING TO AN
ISOLATED STORM OR TWO OVER THE S SACS AND EASTERN HUDSPETH COUNTY
BEFORE SUNSET.

SYNOPTICALLY A BROAD UPPER LEVEL TROUGH IS MOVING INTO THE WESTERN
U.S. THIS SYSTEM WILL PASS TO OUR NORTH...BUT WELL BE UNDER A MID
LEVEL JET IN THE TROUGHS BASE TOMORROW. THIS SYSTEM ALOFT WILL
INDUCE A SHARP LEE SURFACE TROUGH WHICH WILL ENHANCE LOW LEVEL
GRADIENTS AND WINDS. THUS A WINDY DAY EXPECTED WEDNESDAY. A WIND
ADVISORY WILL BE POSTED...WIND WARNING FOR THE SACS. IN ADDITION
VERY DRY AIR WILL ACCOMPANY. THUS FIRE WEATHER CONCERNS WILL
HEIGHTEN. TEMPS WILL STAY A DEGREE OR THREE ABOVE NORMAL.

GRADIENTS LOOSEN ON THURSDAY AS THE UPPER TROUGH LIFTS OUT AND THE
LEE TROUGH EASES. WINDS WILL REMAIN WEST AND BREEZY...BUT THE
WINDS WILL BE LIGHTER. DRY CONDITIONS WILL REMAIN AND FIRE DANGER
WILL REMAIN HIGH.

FRI A RETURN FLOW AT THE SURFACE TURNS WINDS BACK TO THE SOUTHEAST.
THIS WILL BEGIN A DRAW OF LOW LEVEL GULF MOISTURE BACK INTO THE
FAR EASTERN CWFA. THIS WILL IMPACT AREAS EAST OF THE RIO GRANDE AT
BEST. THIS FETCH WILL CONTINUE THROUGH SATURDAY BEFORE THE
WESTERLIES TAKE OVER ON SUNDAY. THUS HAVE INTRODUCED POPS BACK INTO
TO OTERO AND HUDSPETH FOR FRI EVE THROUGH SAT EVE. REST OF THE
AREA KEPT DRY.

SUNDAY ON EXPECT SEASONAL CONDITIONS...DRY...WARM.

&&

.AVIATION...06/00Z-07/00Z...
GENERALLY VFR CONDS EXPECTED THROUGH THE PERIOD. WIND ADVISORY FOR
WED AFTERNOON. WSW WINDS INCREASING TO 20-30 KTS WITH GUSTS TO
40 KTS EXPECTED. ISOLD MVFR VSBY POSSIBLE WED AFTERNOON ASSOCIATED
WITH BLDU.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 71  96  68  92  66 /   0   0   0   0   0
SIERRA BLANCA TX        65  95  62  92  61 /  10   0   0   0   0
LAS CRUCES              67  95  64  93  62 /   0   0   0   0   0
ALAMOGORDO              64  95  61  93  60 /   0   0   0   0   0
CLOUDCROFT              46  71  41  67  41 /  10   0   0   0   0
TRUTH OR CONSEQUENCES   64  92  61  91  60 /   0   0   0   0   0
SILVER CITY             57  86  52  84  52 /   0   0   0   0   0
DEMING                  66  95  63  92  62 /   0   0   0   0   0
LORDSBURG               66  94  63  92  62 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ110-111.

     WIND ADVISORY FROM 12 PM TO 9 PM MDT WEDNESDAY FOR NMZ022>024-
     030>032.

     HIGH WIND WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR NMZ025.

TX...WIND ADVISORY FROM 12 PM TO 9 PM MDT WEDNESDAY FOR TXZ055-056.

&&

BIRD

14/99
Hazardous weather outlook, Jun 5, 10:20 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1020 AM MDT MON JUN 5 2007

NMZ022>025-030>032-TXZ055-056-061715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1020 AM MDT MON JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING WESTERLY FLOW WILL DEVELOP OVER MOST OF THE REGION TODAY.
THIS WILL HASTEN DRYING OF THE AIRMASS END PUT AN END TO
THUNDERSTORM CHANCES FOR ALL BUT THE EXTREME EASTERN PARTS OF THE
AREA. FOR TODAY...SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING
THUNDERSTORMS OVER THE SOUTHERN SACRAMENTO MOUNTAINS AND EASTERN
PORTIONS OF HUDSPETH COUNTY. A FEW STORMS MAY FEW STORMS MAY PULSE
BRIEFLY TO SEVERE LEVELS WITH LARGE HAIL AND STRONG GUSTY WINDS.
STORMS THAT DEVELOP WILL MOVE EAST AND OUT OF THE AREA FAIRLY
QUICKLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER EXPECTED AT THIS TIME. WE CAN EXPECT DRY AND
WINDY CONDITIONS AREA WIDE ON WEDNESDAY AND THURSDAY. FIRE DANGER
WILL INCREASE SIGNIFICANTLY DURING THIS PERIOD. MOISTURE APPEARS TO
RETURN FRI AND SATURDAY OVER THE AREAS EAST OF THE RIO GRAND FOR
SLIGHT STORM CHANCES LATE FRIDAY THROUGH SATURDAY EVENING.
CONDITIONS LOOK TO RETURN TO DRY AND HOT AGAIN SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:42 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more23 hr
Jun 5, 3:39 PM MDTWind AdvisoryEPZ29 hr

Nearby

High Wind Warnings in New Mexico, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.